MAUDE Adverse Event Report: Covidien CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

Covidien CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Catalog Number CF6-8-60
Medical Device Problem Codes Overheating of Device (1437); Difficult to Remove (1528); Material Deformation (2976); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a closurefast catheter was used for radiofrequency ablation of the great saphenous vein for venous insufficiency, during which four vein segments were treated with tumescent infiltration, local anesthesia, and hand compression.During the first segmental ablation, the radiofrequency machine displayed a ¿target temperature cannot reach¿ alert and stopped the procedure.The physician restarted the radiofrequency cycle, the alert did not recur, and the procedure was completed.During catheter removal, the catheter became stuck at the puncture site and was safely removed.Kinking and damage were observed on the catheter ablation segment.The vein closed successfully, and no additional treatment was required.No patient complications have been reported as a result of this event.No intervention was required to remove the device.The procedure was stopped once messaged said ¿target temperature cannot reach¿ popped out.After that, the procedure was completed as usual.
 
Additional Manufacturer Narrative
Image analysis: two still images were provided for evaluation.1st image: the image appears to be a closurefast heating element with evidence of bubbling/ overheating.2nd image: again, the image appears to be a closurefast heating element with evidence of bubbling/ overheating.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CLOSUREFAST 6FR CATHETER
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
Covidien
boulevard insurgentes 19030
tijuana,mx
Manufacturer (Section G)
Covidien
boulevard insurgentes 19030
tijuana,mx
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50814620
Report Number9610849-2026-00182
Device Sequence Number10648429
Product Code GEI
UDI-Device Identifier00763000552169
UDI-Public(01)00763000552169(17)271231(10)260120214(20)01
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K111887
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCF6-8-60
Device Lot Number260120214
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/18/2026
Date Device Manufactured01/12/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown